weak legs..weak everything!

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

healing spirit
Regular Member


Date Joined Mar 2008
Total Posts : 177
   Posted 10/19/2008 10:27 AM (GMT -6)   
Hi Everyone,
 
I have had problems off and on with burn and what feels like weakness in my legs since before I had my actual MS diagnosis last month.  It seems like my legs have just gotten worse since then.  I am in the end of my third week of rebif (at 1/2 dose) and am told some of that is adjusting to the meds.  Before I started the meds I felt terrible 24-7.  It was really hard to get through the day and I felt for a couple of weeks like I was having a flare.  I contributed that to all the stress with the testing (lumbar puncture) and waiting for the final diagnosis compiled with my daughter getting married in the middle of all this.  I am now trying to figure out if it is the MS making my legs and sometimes other parts of my body feel this way or adjusting to the rebif or both!  I have little glimmers of a few hours where my legs will feel normal but the next minute I feel weak again.  I take breaks, add heat, take tylenol, do nothing, try walking and there is no rhyme or reason to it right now.  I can barely get up a small flight of stairs at times.  I am wondering if a cortisone shot would help?  I am going to call the neurologist tomorrow even though they haven't been much help so far.  If anyone else has gone through this adjusting to meds or has any encouraging words of wisdom, I would really appreciate it.  I am afraid that since I am a massage therapist I might have to change my profession but am hoping some of this will get better.
Thanks for any input.
 
Cindy
 
 
 

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3532
   Posted 10/19/2008 11:01 AM (GMT -6)   

Hey Cindy,

Weakness is not a good thing.  I would definitely call your doctor.  I am not thinking a cortisone shot will help but it is worth a try.  You might want to ask for a script for physical therapy.  If you are having some weakness, this is usually due to nerves not sending the right message - sometimes you can compensate by strengthening other muscles.  I did this a bit after a really big, bad flare.  I have this left knee that if I have all my weight on it, it will pop and I go crashing about.  I have strengthened my leg muscles so that when that knee cuts loose I can catch myself.  Talk to your doctor and see what he/she has to say about this. 

I have a left leg that doesn't always follow the rules (mild foot drop and it is just generally clumsy) but I can easily stand up from a deep knee bend.  I am not a skinny person - I am proud of how hard I have worked to get that leg strong. 

Good luck with that. Please let us know how you are doing with this.


Gretchen       co-moderator MS board       diagnosed with MS July 2006
 
I have no lesions on my soul and so I will live with no limits.


Sunnycitrus
Regular Member


Date Joined Apr 2007
Total Posts : 334
   Posted 10/19/2008 2:41 PM (GMT -6)   

Hi Cindy,

I’m sorry I don’t have any great words of wisdom here, but just wanted to post and offer you my support.  It’s possible that you are dealing with a combo of MS symptoms and also still getting adjusted to rebif, but it seems so hard to tell what is what sometimes, no?  I also want to second Gretchen’s suggestion to call your neuro, as hopefully  he/she has some ideas about cause and also some treatment options for you.

Please do keep us updated on how you are.

Sunny


healing spirit
Regular Member


Date Joined Mar 2008
Total Posts : 177
   Posted 10/19/2008 2:52 PM (GMT -6)   

Thank you both for your posts.  I will be calling first thing in the morning.  If I get the brush off like I have before, I will be changing neuro's.  This type of stuff makes the anxiety worse and then everything feels like its worse.  Thank God for my husband and kids.  I appreciate everyone's input.  I will post again tomorrow and let you know what I find out.

Thanks again,

Cindy


healing spirit
Regular Member


Date Joined Mar 2008
Total Posts : 177
   Posted 10/20/2008 10:11 AM (GMT -6)   

Hey Gretchen,

Just got back from the Neuro and saw a partner I had never seen.  I wasn't impressed at all.  Anyway, this other doctor wants me to have a lumbar/sacral MRI Wednesday to see if I need a round of steriods.  Is this something that is normal?  So low down?  I am not having bowel or bladder problems.  I looked on line and usually it isn't that low.  Just curious what you have heard or had done.  Thanks for your help.

Cindy

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 25, 2017 12:28 AM (GMT -6)
There are a total of 2,872,888 posts in 315,285 threads.
View Active Threads


Who's Online
This forum has 156768 registered members. Please welcome our newest member, mangoicea.
241 Guest(s), 2 Registered Member(s) are currently online.  Details
Meowalons, cilly


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer